Hail, Montgomery
- When
- October 18, 1:55 PM CST
- Where
- Montgomery County, Litchfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -89.650
Storm spotters reported hail up to golfball size in and north of Litchfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm spotters reported hail up to golfball size in and north of Litchfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 18, 1:55 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT THU OCT 18 2004 .DISCUSSION... MAIN CONCERN THIS AFTERNOON IS TIMING THE STEADY -RA OUT OF THE CWA TONIGHT. ETA/GFS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND...SO HAVE DECENT CONFIDENCE THAT CLOSED LOW CURRENTLY OVER NERN OK WL CONTINUE TO WEAKEN AND MOVE NEWD TONIGHT. EXPECT MID LEVEL TROUGH AXIS TO MOVE NEWD AND REACH THE MS RIVER AROUND 06Z...SO HAVE TIMED THE PRECIP TO GRADUALLY TAPER OFF FROM SW TO NE TONIGHT. JUST EXPECT AREAS OF FOG/PATCHY -RA OR DZ IN THE WAKE OF THE LARGE SCALE ASCENT GIVEN THAT PWS REMAIN AOA 1 INCH INTO TOMORROW MORING. HAVE LEFT CHC OF -RA IN THE FORECAST FOR FRIDAY/FRIDAY NIGHT AS TWO WEAK SHORTWAVES MOVE ACROSS AREA...PROVIDING ENOUGH WEAK LIFT TO ACT ON THE ABUNDANT MOISTURE. SHORTWAVE THAT MOVES ACROSS AREA EARLY SATURDAY WILL CLEAR OUT SOME OF THE MID/HI LEVEL MOISTURE...BUT LOW LEVELS WILL BE SLOWER TO MOVE OUT ON SATURDAY. GIVEN THIS AND INCREASING HIGH CLOUDS ON SUNDAY FROM THE SOUTHWEST...HAVE MOSTLY CLOUDY GOING THROUGH THE WEEKEND. FOLLOWED MOS TEMP GUIDANCE AS IT IS IN DECENT AGREEMENT SHOWING SMALL DIURNAL SWINGS WITH THE PRECIP AND CLOUDS. LOWERED CONFIDENCE IN THE FORECAST FOR NEXT TUE-THU AS MEDIUM RANGE MODELS SHOW SIGNIFICANT DIFFERENCES ON HOW QUICKLY TO EJECT CLOSED LOW OVER THE SWRN CONUS/NWRN MEXICO ON MONDAY. GFS HAS BEEN TRENDING FASTER LIKE THE UKMET MOVING THIS LOW NEWD ACROSS THE MID MS VALLEY ON WED...THOUGH NOT AS FAST AS THE MUCH STRONGER 12Z ECMWF RUN. HAVE FOLLOWED THIS TREND AND BROUGHT A CHANCE OF RAIN TO THE AREA TUESDAY NIGHT/WEDNESDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT MON OCT 18 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY TONIGHT ACROSS CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS. WARM UNSTABLE AIR CONTINUES TO MOVE NORTHWARD ACROSS SOUTHERN AND CENTRAL MISSOURI AHEAD OF A DRY LINE WHICH HAS ENTERED SOUTHWEST MISSOURI. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND MOVE ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. THE THREAT WITH THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING LATE WEDNESDAY AND CONTINUING THROUGH FRIDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS THE CENTRAL UNITED STATES. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. RP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 S BENLD 39.06N 89.80W
10/18/2004 0.88 INCH MACOUPIN IL COUNTY OFFICIAL
&&
CVKINGThe St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5424363, 5424364, 5424365.